MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER
Model Number 119108
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the water leaked from the valve part of the foley catheter.The device was not used on the patient.Per sample evaluation from the investigator via email on (b)(6) 2022, it was reported that silicone blockage was found in the drainage lumen of the foley catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.One sample exhibited the reported failure.The device had not met specifications.The reported failure is considered out of specification as the reported failure was reproduced.The product was not used for patient treatment or diagnosis.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), a 3-way temperature sensing catheter.Visual inspection of the sample noted no obvious visible defects.The catheter balloon was inflated with 3.5 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water).The balloon rested without leaks and passively deflated without issue or cuffing noted.Attempted to flush drainage funnel, and solution flow halted due to silicon blockage.This is out of specification per inspection procedure which states, inspect for missing or incomplete funnel fill, poor gluing, damage or scratches.A potential root cause for this failure could be silicone inside the lumen.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿[warnings] 1.Method for use (1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[the bladder/urethra may be injured.] 2.Applicable patients ·patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.] [contraindications] 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10% povidone-iodine.For patients with past history of allergic hypersensitivity to povidone-iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients patients with known allergy to silver coated catheter.¿ corrections: d,g h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the water leaked from the valve part of the foley catheter.The device was not used on the patient.Per sample evaluation from the investigator via email on (b)(6)2022, it was reported that silicone blockage was found in the drainage lumen of the foley catheter.

Brand Name
BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14686821
Report Number1018233-2022-04624
Device Sequence Number17495323
Product Code EZL
UDI-Device Identifier00801741045998
UDI-Public(01)00801741045998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model Number119108
Device Catalogue Number119108
Device Lot NumberNGEW0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown